Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 357, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 14, 2005, 10:38 PM CST for Craig County, Oklahoma. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 14, 2005, 10:38 PM CST (04:38 UTC)
- Expired
- Nov 14, 2005, 11:30 PM CST
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Craig County, OK
The radar
The Tulsa radar (KINX), 54 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 10:45 PM CST | TSTM WND DMG | Vinita, OK | AWNING DAMAGE AT SONIC |
| Nov 14, 10:45 PM CST | HAIL 0.75 | Vinita, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 14, 9:28 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 150438 SVRTSA OKC035-150530- /O.NEW.KTSA.SV.W.0357.051115T0438Z-051115T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1038 PM CST MON NOV 14 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAIG COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1130 PM CST * AT 1034 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF BIG CABIN...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CABIN... WHITE OAK...VINITA AND KETCHUM. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3652 9544 3651 9503 3679 9498 3664 9543 $$
2 follow-up statements
000 WWUS54 KTSA 150505 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1106 PM CST MON NOV 14 2005 OKC035-150530- /O.CON.KTSA.SV.W.0357.000000T0000Z-051115T0530Z/ CRAIG OK- 1106 PM CST MON NOV 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CST FOR CRAIG COUNTY... AT 1057 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF BIG CABIN TO 5 MILES SOUTHEAST OF VINITA...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITE OAK AND VINITA. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3652 9544 3651 9503 3679 9498 3664 9543 $$
000 WWUS54 KTSA 150533 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1133 PM CST MON NOV 14 2005 OKC035-150543- /O.EXP.KTSA.SV.W.0357.000000T0000Z-051115T0530Z/ CRAIG OK- 1133 PM CST MON NOV 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CRAIG COUNTY EXPIRED AT 1130 PM CST... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM ACROSS SOUTHEASTERN CRAIG COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST. LAT...LON 3652 9544 3651 9503 3679 9498 3664 9543 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 9:40 PM CST, 58 minutes earlier.
Area forecast discussion, Nov 14, 9:40 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
940 PM CST MON NOV 14 2005
.DISCUSSION...
UPDATED ZONES WILL REFELCT ADDITION OF TORANDO WATCH 862...ALSO
RAISED POPS THE WRN PART FO THE FA AS ADDITONAL DEVLOPEMENT HAS BEEN
NOTED IN THOSE AREAS.
UPDATED ZONES OUT SHORTLY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 6 AM TUESDAY TO 4 PM TUESDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 23Hazardous weather outlook, Nov 14, 10:10 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1010 PM CST MON NOV 14 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1010 PM CST MON NOV 14 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND OVERNIGHT.
...TORNADO WATCH 862 IN EFFECT FOR EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS UNTIL 5 AM...
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
DISCUSSION...
SURFACE LOW PRESSURE DEVELOPING OVER THE OKLAHOMA PANHANDLE
WILL CONTINUE TO DEEPEN THIS EVENING AS IT MOVES INTO NORTH-CENTRAL
OKLAHOMA LATE TONIGHT.
A WARM FRONT HAS BECOME MORE DEFINED OVER FAR SOUTHEAST OKLAHOMA
INTO WEST CENTRAL ARKANSAS THIS EVENING...AND HAS SERVED AS FOCUS
FOR SHOWER AND THUNDERSTORMS CONTINUE TO PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. AS THE BOUNDARY HAS BECOME MORE DEFINED WHILE LIFTING
NORTH...STORMS HAVE INCREASED IN COVERAGE. WHILE A LIMITING FACTOR
THE LAST FEW HOURS HAS BEEN LACK OF INSTABILITY AHEAD OF THE WARM
FRONT...FAVORABLE SHEAR ALONG THE BOUNDARY WILL ALLOW FOR SEVERE
STORMS TO DEVELOP...WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS THE
MAIN THREATS WITH THE THUNDERSTORMS THE REST OF THE EVENING AND
INTO THE OVERNIGHT HOURS. ADDITIONALLY...LOCALLY BACKED WINDS NEAR
THE WARM FRONT...COUPLED WITH VERY STRONG WIND FIELDS AND LOW LCL
HEIGHTS...WILL LIKELY RESULT IN AN ENHANCED TORNADO THREAT OVERNIGHT
WITH ANY STORM THAT CAN BECOME SURFACE BASED.
LATE TONIGHT INTO TUESDAY MORNING AS THE SURFACE LOW DEEPENS AND
MOVES EAST...A STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG THE FRONTAL
BOUNDARY...MAINLY TOWARD SUNRISE. ALTHOUGH THE STORMS MAY TEND TO
BECOME LINEAR...WIND FIELDS WILL BE FAVORABLE FOR ROTATING STORMS
WITH BOW SEGMENTS DEVELOPING WITHIN THE LINE. WIND DAMAGE AND
ISOLATED TORNADOES WILL BE THE MAIN THREAT WITH STORMS LATE
TONIGHT INTO TUESDAY MORNING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED. EMERGENCY MANAGEMENT PERSONNEL
SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS THIS EVENING INTO
THE OVERNIGHT HOURS. GIVEN THE ENHANCED SEVERE WEATHER THREAT
OVERNIGHT...WITH THE POTENTIAL FOR TORNADOES...PERSONS SHOULD MAKE
SURE YOUR NOAA WEATHER RADIO IS PROGRAMMED TO ALARM IF WARNINGS ARE
ISSUED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL TUESDAY MORNING WITH
HIGH WINDS AND DANGEROUS FIRE WEATHER CONDITIONS
THROUGHOUT THE DAY.
WEDNESDAY THROUGH SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL LIKELY BE ONGOING TUESDAY
MORNING ALONG THE COLD FRONT...PRIMARILY ACROSS FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS. WIND DAMAGE AND ISOLATED TORNADOES WILL BE
THE MAIN THREAT WITH THE STORMS TUESDAY MORNING.
THE COLD FRONT AND ASSOCIATED SEVERE WEATHER WILL LIKELY SWEEP EAST
OF THE AREA BY EARLY AFTERNOON WITH THE SEVERE WEATHER THREAT
ENDING. VERY STRONG NORTHWEST WINDS WILL OCCUR BEHIND THE FRONT
RESULTING IN AN ENHANCED FIRE DANGER DESPITE RELATIVELY COOL
TEMPERATURES. A WIND ADVISORY IS IN EFFECT FOR EASTERN OKLAHOMA ON
TUESDAY. PLEASE REFER TO THE LATEST STATEMENT /OKCNPWTSA/ ISSUED BY
THE NATIONAL WEATHER SERVICE IN TULSA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Nov 14, 8:54 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CST MON NOV 14 2005
ARZ011-150330-
MADISON AR-
854 PM CST MON NOV 14 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
SOUTHERN MADISON
AT 854 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF ST PAUL...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...RED STAR...WEATHERS...ST
PAUL...PETTIGREW...KINGSTON...COMBS...BRASHEARS...DUTTON...BOSTON AND
WITTER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Nov 14, 10:09 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CST MON NOV 14 2005
OKZ054-059-060-064-150445-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
1009 PM CST MON NOV 14 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE...PAWNEE...TULSA AND CREEK
AT 1009 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES WEST OF SPERRY TO 2 MILES SOUTH OF
WESTPORT...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MANNFORD...OSAGE...SPERRY...
SKIATOOK...JENNINGS...TERLTON...HALLETT...MARAMEC...CLEVELAND...
WESTPORT...OILTON AND SILVER CITY.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Nov 14, 10:30 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1030 PM CST MON NOV 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL SKIATOOK 36.37N 96.00W
11/14/2005 1.75 INCH TULSA OK PUBLIC
WINDOWS BROKEN IN A RESIDENCE
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 10:21 PM CST | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 33 min |
| Nov 14, 10:33 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.